Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 48, NWS San Angelo, TX

March 26, 2005Coleman County, Runnels County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 26, 2005, 3:44 AM CST for Coleman County, Runnels County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2005, 3:44 AM CST (09:44 UTC)
Expired
Mar 26, 2005, 4:30 AM CST
In force
46 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Coleman County, TX, Runnels County, TX

The radar

The San Angelo radar (KSJT), 88 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 1:25 AM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2005-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2005-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2093 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:40 AM CST, 4 minutes earlier.

Area forecast discussion, Mar 26, 3:40 AM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
340 AM CST SAT MAR 26 2005

.SHORT TERM...
WILL SEE INCREASING UPPER LEVEL DIVERGENCE ALOFT AS UPPER LOW OVER
SOUTHEASTERN NEW MEXICO MOVES SOUTHEAST INTO THE PERMIAN BASIN
THIS AFTERNOON. GETTING HAIL REPORTS UP TO QUARTER SIZE AND WILL
LIKELY SEE CONTINUED STORMS THIS MORNING WITH STRONG MID LEVEL
INSTABILITY AS UPPER LOW MOVES TOWARD REGION. STRONGEST CONVECTION WILL
LIKELY MOVE INTO EASTERN SECTIONS OF THE CWA THIS AFTERNOON. MAY
SEE SOME LOCALLY HEAVY RAINFALL AMOUNTS...DUE TO TRAINING.
MAIN NEGATIVES TOWARD A FLASH FLOOD WATCH WILL BE LOW ANTECEDENT
RAINFALL. 850 MB FRONT WILL PUSH INTO SOUTHERN COUNTIES THIS
AFTERNOON...AND MAY SEE SOME STRONG STORMS THERE ALSO LATER TODAY.
WILL HOLD OFF ON FLASH FLOOD WATCH RIGHT NOW...BUT MAY RECONSIDER
IN A COUPLE HOURS IF TRAINING CONTINUES.

.LONG TERM...
UPPER LOW MOVES EAST SUNDAY MORNING WITH DECREASING CLOUDS IN THE
MORNING. SHOULD SEE A NICE TEMPERATURE INCREASE IN AFTERNOON WITH
WEST/NORTHWEST DOWNSLOPE WINDS. NEXT UPPER LEVEL SYSTEM IS NORTH
OF THE REGION THURSDAY...AND MOISTURE STARVED TO THE SOUTH. WILL
NOT PUT ANY POPS IN YET.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE      46  36  61  40 /  90  70  10   0
SAN ANGELO   56  39  65  37 /  70  30  10   0
JUNCTION     62  41  66  34 /  60  30  10   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
TX...SEVERE THUNDERSTORM WATCH ALL COUNTIES UNTIL 8 AM.

&&

04
Hazardous weather outlook, Mar 25, 2:14 PM CST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
214 PM CST FRI MAR 25 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-262013-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
214 PM CST FRI MAR 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

A COLD FRONT THAT MOVED THROUGH THE AREA THIS MORNING HAS STALLED
FROM SONORA TO JUNCTION THIS AFTERNOON. THIS FRONT WILL BEGIN TO WORK
BACK TO THE NORTH THIS AFTERNOON AND TONIGHT. AS THIS FRONT COMES
BACK TO THE NORTH...WARM MOIST AIR WILL BEGIN TO RETURN ACROSS WEST
CENTRAL TEXAS. AN UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE ACROSS
THE ARE THIS EVENING. ALL THIS COMBINED...SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO BEGIN TO DEVELOP LATE THIS AFTERNOON...AND ESPECIALLY
THIS EVENING. WIND SHEAR PROFILES ARE MORE THAN ADEQUATE FOR ROTATING
THUNDERSTORMS AND SUPER CELLS. AT THIS TIME A SLIGHT RISK FOR SEVERE
THUNDERSTORMS EXISTS EAST OF A LINE FROM JUNCTION TO SAN ANGELO TO
ABILENE TO THROCKMORTON. THE MAIN THREATS FROM THESE THUNDERSTORMS
WOULD BE LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO A VERY LOW
POSSIBILITY THAT A TORNADO COULD DEVELOP ALONG OR JUST NORTH OF THE
WARM FRONT AS THUNDERSTORMS BEGIN TO DEVELOP THIS EVENING...WHERE THE
WINDS ARE STILL BACKED TO THE EAST NORTHEAST. AT THIS TIME IT APPEARS
THE MOST LIKELY AREA FOR ANY TORNADOES WOULD BE FROM JUNCTION TO SAN
SABA. THE MOST LIKELY TIME FOR THUNDERSTORM DEVELOPMENT LOOKS TO BE
BETWEEN 5 AND 11 PM. THE THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO
AN MESOSCALE COMPLEX AND MOVE TO THE NORTHEAST TOWARDS THE METROPLEX.

.DAYS TWO THROUGH SEVEN...

ON SATURDAY...VERY COLD AIR ALOFT IS EXPECTED TO MOVE INTO THE BIG
COUNTRY SATURDAY. THIS WILL CREATE VERY STEEP LAPSE RATES IN THE
AFTERNOON. ANY THUNDERSTORMS THAT DO DEVELOP ACROSS THE BIG COUNTRY
IN THE AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE MARGINALLY SEVERE
HAIL DUE TO THE COLD TEMPERATURES ALOFT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING EAST OF A JUNCTION TO
SAN ANGELO...ABILENE TO THROCKMORTON LINE.

In the hours before

Local storm report, Mar 26, 1:47 AM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
147 AM CST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 AM     HAIL             ROBERT LEE              31.89N 100.48W
03/26/2005  1.00 INCH        COKE               TX   AMATEUR RADIO

&&

14
Local storm report, Mar 26, 2:44 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
244 AM CST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 AM     HAIL             GRAPE CREEK             31.58N 100.55W
03/26/2005  0.88 INCH        TOM GREEN          TX   NWS EMPLOYEE

&&

14

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 6:38 PM CSTSevere Thunderstorm WarningSJTKimble, Mason, Menard52 min
Mar 25, 6:48 PM CSTTornado WarningSJTKimble, Mason, Menard27 min
Mar 25, 7:14 PM CSTTornado WarningSJTMason31 min
Mar 25, 7:32 PM CSTSevere Thunderstorm WarningSJTBrown, Coleman28 min
Mar 26, 1:13 AM CSTSevere Thunderstorm WarningSJTCoke, Runnels, Taylor, Tom Green62 min
Mar 26, 1:32 AM CSTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green43 min
Mar 26, 1:33 AM CSTSevere Thunderstorm WarningSJTJones, Nolan, Taylor57 min
Mar 26, 2:12 AM CSTSevere Thunderstorm WarningSJTIrion48 min
Mar 26, 2:15 AM CSTSevere Thunderstorm WarningSJTCoke, Irion, Tom Green45 min
Mar 26, 2:39 AM CSTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman, Taylor66 min
Mar 26, 2:58 AM CSTSevere Thunderstorm WarningSJTCrockett, Irion47 min
Mar 26, 3:01 AM CSTSevere Thunderstorm WarningSJTCoke, Runnels, Tom Green44 min
Mar 26, 4:49 AM CSTSevere Thunderstorm WarningSJTSutton26 min
Mar 26, 5:15 AM CSTSevere Thunderstorm WarningSJTKimble, Sutton45 min
Mar 26, 5:59 AM CSTSevere Thunderstorm WarningSJTKimble, Mason46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.